Alert archive / Florida / Gale Warnings in 2010
Gale Warning 2, NWS Key West, FL
NWS Key West, FL issued this gale warning at Dec 12, 2010, 3:38 PM EST. It took effect at Dec 12, 2010, 4:00 PM EST. It was in force for 33 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2010, 3:38 PM EST (20:38 UTC)
- In effect from
- Dec 12, 2010, 4:00 PM EST
- Expired
- Dec 14, 2010, 1:00 AM EST
- In force
- 33 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
842 WHUS72 KKEY 122038 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 338 PM EST SUN DEC 12 2010 GMZ031>033-052>054-072>075-130445- /O.CON.KKEY.SC.Y.0060.000000T0000Z-101212T2100Z/ /O.NEW.KKEY.GL.W.0002.101212T2100Z-101214T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 338 PM EST SUN DEC 12 2010 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR ALL KEYS WATERS BEGINNING THIS EVENING AND CONTINUING THROUGH THE DAY ON MONDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR INCREASING WIND FOR THE REST OF THIS AFTERNOON. * WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED ON ALL KEYS COASTAL WATERS LATE TONIGHT AND ON MONDAY * SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY TORTUGAS LATE TONIGHT AND MONDAY. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4 TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 7 TO 11 FEET LATE TONIGHT AND ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FUTTERMAN
6 follow-up statements
927 WHUS72 KKEY 130312 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1012 PM EST SUN DEC 12 2010 GMZ031>033-052>054-072>075-130930- /O.CON.KKEY.GL.W.0002.000000T0000Z-101214T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1012 PM EST SUN DEC 12 2010 ...A GALE WARNING IS IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR ALL KEYS COASTAL WATERS. * WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED ON ALL KEYS COASTAL WATERS. * SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4 TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WAH
431 WHUS72 KKEY 130911 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 411 AM EST MON DEC 13 2010 GMZ031>033-052>054-072>075-131715- /O.CON.KKEY.GL.W.0002.000000T0000Z-101214T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 411 AM EST MON DEC 13 2010 ...GALE WARNING IN EFFECT... A GALE WARNING REMAINS IN EFFECT FOR ALL KEYS COASTAL WATERS. * WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED ON ALL KEYS COASTAL WATERS. * SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4 TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ APA
511 WHUS72 KKEY 131425 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 925 AM EST MON DEC 13 2010 GMZ031>033-052>054-072>075-132200- /O.CON.KKEY.GL.W.0002.000000T0000Z-101214T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 925 AM EST MON DEC 13 2010 ...GALE WARNING IN EFFECT... A GALE WARNING REMAINS IN EFFECT TODAY FOR ALL KEYS COASTAL WATERS. * WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED ON ALL KEYS COASTAL WATERS. * SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4 TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FUTTERMAN
396 WHUS72 KKEY 132048 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 348 PM EST MON DEC 13 2010 GMZ031>033-052>054-072>075-140500- /O.EXT.KKEY.GL.W.0002.000000T0000Z-101214T0400Z/ /O.NEW.KKEY.SC.Y.0061.101214T0400Z-101215T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 348 PM EST MON DEC 13 2010 ...GALE WARNING REMAINS IN EFFECT THIS EVENING... A GALE WARNING REMAINS IN EFFECT THIS EVENING FOR ALL KEYS COASTAL WATERS. * WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED ON ALL KEYS COASTAL WATERS. * SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 6 FEET OFF THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4 TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ FUTTERMAN
799 WHUS72 KKEY 140249 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 949 PM EST MON DEC 13 2010 GMZ031>033-052>054-072>075-141100- /O.EXT.KKEY.GL.W.0002.000000T0000Z-101214T0600Z/ /O.EXT.KKEY.SC.Y.0061.101214T0600Z-101215T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 949 PM EST MON DEC 13 2010 ...GALE WARNING REMAINS IN EFFECT... ...SMALL CRAFT ADVISORY IN EFFECT AFTER MIDNIGHT... A GALE WARNING REMAINS IN EFFECT FOR ALL KEYS WATERS THROUGH MIDNIGHT. HOWEVER...AS WINDS DECREASE LATE TONIGHT A SMALL CRAFT ADVISORY WILL BE ISSUED FOR ALL KEYS WATERS THROUGH TUESDAY NIGHT. * WINDS: FREQUENT GALE FORCE WIND GUSTS AROUND 35 KNOTS ARE EXPECTED ON ALL KEYS COASTAL WATERS. * SEAS: BEYOND THE REEF...SEAS WILL VARY FROM AS LOW AS 7 FEET OFF THE UPPER KEYS TO AS HIGH AS 16 FEET WEST AND SOUTH OF THE DRY TORTUGAS. ON THE GULF WATERS...SEAS INSIDE FIVE FATHOMS WILL BE 4 TO 8 FEET AND SEAS BEYOND FIVE FATHOMS WILL BE 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ BWC
084 WHUS72 KKEY 140604 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 104 AM EST TUE DEC 14 2010 GMZ031>033-052>054-072>075-141415- /O.EXP.KKEY.GL.W.0002.000000T0000Z-101214T0600Z/ /O.CON.KKEY.SC.Y.0061.000000T0000Z-101215T0000Z/ FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 104 AM EST TUE DEC 14 2010 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL KEYS COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Dec 12, 10:00 AM EST, 5 hours 38 minutes earlier.
Area forecast discussion, Dec 12, 10:00 AM EST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1000 AM EST SUN DEC 12 2010 .DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST AVAILABLE SATELLITE IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 900 AM DEPICT A ROBUST FULL LATITUDINAL TROUGH WITH ITS MAIN AXIS POSITIONED SOUTHWARD INTO THE NORTH CENTRAL GULF OF MEXICO FROM WELL ALIGNED LOW PRESSURE NEAR CHICAGO. THE RIGHT BASE OF THIS STILL AMPLIFYING TROUGH IS JUST NOW ENTERING THE SOUTHEAST GULF OF MEXICO...WITH WATER VAPOR IMAGERY DETECTING VERY DRY AIR OVER SOUTH FLORIDA AND THE KEYS. AT THE SURFACE AND IN THE LOWER TO MID LEVELS...SURFACE TO 700 MB...SATELLITE IMAGERY OVERLAID WITH AVAILABLE MARINE AND LAND SURFACE OBSERVATIONS AND ANALYSIS AS OF 900 AM DETAIL A COMPLEX OR DOUBLE BARREL LOW PRESSURE SYSTEM WITH A 996 MB LOW CENTER OVER OHIO AND A SECOND 996 MB LOW PRESSURE SYSTEM OVER THE CENTRAL APPALACHIANS. THESE SYSTEMS ARE DRAGGING A POWERFUL COLD FRONT SOUTH SOUTHWESTWARD TO THE FLORIDA PANHANDLE THEN SOUTHWEST TO THE MEXICAN GULF COAST. MSAS SURFACE ANALYSIS BEHIND THE COLD FRONT IS ALREADY DISPLAYING SOLID 30 TO 35 KNOTTERS OVER THE CENTRAL AND NORTH CENTRAL GULF OF MEXICO RIGHT AT THE SURFACE...THERE IS A WEAK MESO-HI POSITIONED OVER THE FLORIDA KEYS...RESPONSIBLE FOR THE LIGHT AND VARIABLE WINDS ACROSS THE ISLANDS AND ADJOINING WATERS. 12Z SOUNDING A LIGHT AND VARIABLE WIND BELOW 5000 FEET...WITH A 5 DEGREE INVERSION FROM 840 TO 830 MB. FRESH TO STRONG WINDS ARE PRESENT FROM 5000 TO 10000 FEET AGL...WITH VERY STRONG WINDS ABOVE THAT. .CURRENTLY...AS OF 900 AM...VISIBLE SATELLITE IMAGERY SHOWS THAT SKIES ARE MOSTLY SUNNY ACROSS THE KEYS AND ADJOINING WATERS. TEMPERATURES ACROSS THE ISLAND CHAIN ARE IN THE MIDDLE TO UPPER 60S. WINDS ALONG THE FLORIDA REEF ARE LIGHT TO GENTLE FROM NORTHWEST TO NORTH BETWEEN 5 AND 10 KNOTS...WITH VARIABLE WINDS NEAR 10 MPH OVER THE ISLANDS. THE VWP(VAD WIND PROFILER) DEPICTS THAT WINDS ARE ALREADY SOUTHWEST AT 15 KNOTS AT 3000 FEET AND 20 KNOTS AT 4000 FEET RESPECTIVELY. .SHORT TERM (REST OF TODAY)...IN THE MIDDLE AND UPPER LEVELS...RAPID AMPLIFICATION OF THE POLAR TROUGH WILL CONTINUE WITH THE UPPER LOW AND TROUGH ENCOMPASSING BOTH CENTRAL AND EASTERN CONUS AS WELL AS THE GULF OF MEXICO AND THE NORTHWEST CARIBBEAN BY 00Z. AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...THE ARCTIC SURFACE FRONT OVER THE GULF WILL CONTINUE RACING SOUTHEAST WITH THE FRONT MOVING ACROSS BUOY 42003 WITHIN THE NEXT TWO HOURS WHICH WOULD BRING LEADING EDGE OF THE SHOWERS ACROSS THE KEYS BETWEEN 4 AND 7 PM AND THE BACK EDGE OF THE FRONT THROUGH THE KEYS BETWEEN 6 AND 9 PM. OVER THE ISLANDS...WINDS WILL CONTINUE TO MIX DOWN THIS MORNING AND THUS WOULD EXPECT WINDS TO INCREASE TO BETWEEN 10 TO 15 MPH WITHIN THE NEXT FEW HOURS OR TO AT LEAST 15 MPH BY THIS AFTERNOON...WITH WINDS NEAR 20 MPH BY LATE AFTERNOON. THE PREFRONTAL BAND OF SHOWERS SHOULD COME ROARING ACROSS THE KEYS DURING THE LATE AFTERNOON AND EARLY EVENING PERIOD AS EXPECTED. AFTER THE FRONTAL PASSAGE...SUSTAINED WINDS WILL INCREASE ABRUPTLY TO AROUND 25 MPH WITH FREQUENT GUSTS TO BETWEEN 30 AND 35 KNOTS. FOR THAT REASON...WILL BE HEADLINING A WIND ADVISORY ON THIS CYCLE FOR THE OVERNIGHT PERIOD. TEMPERATURES WILL REACH THE LOWER TO MID 70S BEFORE THE MODIFIED COOLER AIR REACHES LATER IN THE DAY. CLOUD COVER WILL REMAIN EXTENSIVE BEHIND THE FRONT THIS EVENING AND OVERNIGHT GIVEN THE LONG TRAJECTORY OF 1000-850 MB COLD ADVECTION ACROSS WARM GULF WATERS. SO AGAIN...ONLY TWEAKS TO THIS PACKAGE WILL BE TO PUT IN A HEADLINE ABOUT THE WIND ADVISORY && .MARINE... ALTHOUGH LIGHT TO GENTLE WINDS WILL INCREASE SHORTLY AND BECOME MODERATE TO FRESH BREEZES BY NOON ACROSS THE COASTAL WATERS. MAJOR CHANGES WHICH WILL RESULT IN DANGEROUS MARINE CONDITIONS FOR SMALL CRAFT ARE ON THE HORIZON BEGINNING LATE THIS AFTERNOON THROUGH MONDAY. THIS WILL BE IN RESPONSE TO A STRONG ARCTIC COLD FRONT BARRELING THROUGH THE EASTERN GULF OF MEXICO THIS AFTERNOON...BEFORE BLASTING THROUGH OUR ENTIRE MARINE DISTRICT THIS EVENING. THEREFORE...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR INCREASING WINDS THIS AFTERNOON...AND A GALE WARNING WILL LIKELY BE REQUIRED FOR SUSTAINED WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS DURING TONIGHT AND MONDAY. IN ADDITION...TREMENDOUS SIGNIFICANT WAVE HEIGHTS MAY REACH UP TO 15 FEET ON THE WESTERN STRAITS AND EXTREME OUTER WATERS OF MAINLAND MONROE MONDAY. && .AVIATION...VFR CONDITIONS WILL PREVAIL AHEAD OF AN APPROACHING COLD FRONT AT EYW AND MTH THROUGH 22Z. THE ARRIVAL OF THE LEAD EDGE OF THE FRONT IS CURRENTLY TIMED AROUND 22Z AT EYW AND 23Z AT MTH...PREVAILING MVFR CIGS ARE LIKELY WITH THE FRONT AND STRONG CROSSWINDS UP TO 25 KNOTS AT BOTH TERMINALS AFTER 22-23Z WILL BE POSSIBLE. A NARROW BAND OF SHOWERS WILL ACCOMPANY THE FRONTAL PASSAGE WHICH MAY RESULT IN PERIODS OF IFR CIGS. ANY PENDING IFR CONDITIONS WILL BE ADDRESSED WITH A TIMELY AMENDMENT. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE GM...NONE...SCA FOR INCREASING WINDS ON ALL WATERS THIS AFTERNOON && PUBLIC/MARINE/GRIDS.............FUTTERMAN AVIATION/NOWCASTS...............PARKE DATA ACQUISITION/UPPER AIR......FUENTES VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 12, 12:15 PM EST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 1215 PM EST SUN DEC 12 2010 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-131100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1215 PM EST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS WATERS... ...GALE WARNING WILL LIKELY BE REQUIRED TONIGHT... ...A WIND ADVISORY WILL LIKELY BE REQUIRED FOR TONIGHT... A STRONG ARCTIC COLD FRONT MOVING ACROSS THE SOUTHEASTERN GULF OF MEXICO WILL CONTINUE MOVING SOUTHEASTWARD AND ACROSS THE FLORIDA KEYS EARLY THIS EVENING. AHEAD OF THIS APPROACHING FRONT...WINDS WILL ABRUPTLY SHIFT TO WESTERLY AND INCREASE TO NEAR 20 KNOTS AND GUSTY ACROSS ALL WATERS. WINDS WILL SHIFT TO NORTHWEST THIS EVENING AND INCREASE FURTHER TO 25 TO 30 KNOTS WITH FREQUENT GUSTS NEAR 35 KNOTS OCCURRING LATE TONIGHT. HENCE...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FOR ALL KEYS COASTAL WATERS...AND A GALE WARNING WILL LIKELY BE REQUIRED FOR TONIGHT. IN ADDITION...NORTHWEST WINDS OF 25 MPH WITH FREQUENT GUSTS TO 35 MPH ACROSS THE ISLANDS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ACROSS THE BRIDGES DURING TONIGHT...SO A WIND ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA KEYS ISLAND CHAIN TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS BETWEEN 25 AND 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE ACROSS ALL WATERS ON MONDAY...WITH WINDS REMAINING NEAR 25 MPH WITH FREQUENT GUSTS BETWEEN 30 AND 35 MPH OVER ACROSS THE KEYS ISLAND CHAIN. WINDS OF 20 TO 25 KNOTS AND GUSTY ARE EXPECTED ON MONDAY NIGHT AND TUESDAY. HENCE...A GALE WARNING MAY BE REQUIRED ON MONDAY WITH A SMALL CRAFT ADVISORY EXPECTED ON ALL KEYS COASTAL WATERS MONDAY NIGHT AND TUESDAY. A WIND ADVISORY WILL REMAIN IN PLACE ACROSS THE KEYS DURING MONDAY GIVEN SUSTAINED WINDS BETWEEN 25 AND 30 MPH WITH FREQUENT GUSTS BETWEEN 30 AND 35 MPH...WHICH WILL MAKE FOR DIFFICULT DRIVING CONDITIONS ON THE SOME OF THE HIGHER BRIDGES. ALSO ON MONDAY NIGHT AND TUESDAY MORNING...STRONG NORTHERLY WINDS WILL USHER IN THE COOLEST TEMPERATURES OF THIS SEASON. THESE SUSTAINED 20 TO 25 MPH WINDS COMBINED WITH LOW TEMPERATURES EXPECTED TO FALL INTO THE UPPER 30S ACROSS PORTIONS OF THE UPPER KEYS TO AROUND 50 DEGREES IN THE LOWER KEYS...WILL RESULT IN WIND CHILL READINGS NEAR 35 DEGREES EARLY TUESDAY MORNING...WHICH MAY REQUIRE A WIND CHILL ADVISORY FOR THE UPPER KEYS TUESDAY MORNING. THEREAFTER...WINDS WILL SLACKEN CONSIDERABLY BY WEDNESDAY...WHILE A VERY SLOW WARMING TREND TAKES PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA/FUTTERMAN
In the hours before
Special weather statement, Dec 12, 2:11 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 211 PM EST SUN DEC 12 2010 FLZ076>078-130300- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- INCLUDING THE COMMUNITIES OF...KEY LARGO...MARATHON...KEY WEST 211 PM EST SUN DEC 12 2010 ...STRONG ARCTIC COLD FRONT STILL ON TRACK TO ARRIVE THIS EVENING... A VIGOROUS ARCTIC COLD FRONT WILL MOVE SOUTHEASTWARD THROUGH THE FLORIDA KEYS THIS EVENING. A WIND ADVISORY WILL LIKELY BE REQUIRED TONIGHT AND MONDAY ACROSS THE ISLAND CHAIN FOR ROBUST NORTHWEST WINDS BEHIND THE FRONT NEAR 25 MPH...WITH FREQUENT GUSTS OF 30 TO 35 MPH. ACROSS OUR MARINE AREAS...FREQUENT GALE FORCE WIND GUSTS NEAR 35 KNOTS WILL REQUIRE A GALE WARNING ON ALL KEYS COASTAL WATERS TONIGHT AND MONDAY. THEREAFTER...A SMALL CRAFT ADVISORY WILL BE IN EFFECT ACROSS ALL WATERS THROUGH TUESDAY AND LIKELY ACROSS THE ATLANTIC WATERS ON TUESDAY NIGHT. THESE MARINE CONDITIONS WILL BE TREACHEROUS FOR SMALL CRAFT. IN ADDITION...THE COLDEST WEATHER OF THIS SEASON WILL IMPACT ALL OF THE FLORIDA KEYS MONDAY NIGHT THROUGH TUESDAY NIGHT. ON TUESDAY MORNING...LOW TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 30S IN THE EXTREME UPPER KEYS. THESE TEMPERATURES AND SUSTAINED NORTH WINDS OF AROUND 25 MPH WILL RESULT IN WIND CHILL READINGS BETWEEN 30 AND 35 DEGREES IN THE UPPER KEYS...AND THE UPPER 30S FOR THE MIDDLE KEYS. A WIND CHILL ADVISORY WILL LIKELY BE REQUIRED FOR THE MIDDLE AND UPPER KEYS MONDAY NIGHT. ELSEWHERE...LOW TEMPERATURES ARE EXPECTED TO RANGE FROM THE LOW 40S IN PORTIONS OF THE UPPER KEYS TO NEAR 50 IN THE LOWER KEYS. ON TUESDAY...HIGH TEMPERATURES WILL STRUGGLE TO GET OUT OF THE MID 50S WHICH WOULD BREAK A COLD MAXIMUM RECORD OF 57 DEGREES IN KEY WEST. ALSO...THE RECORD LOW TEMPERATURE OF 53 DEGREES IN KEY WEST ON DECEMBER 15TH WILL BE SERIOUSLY CHALLENGED... AS TEMPERATURES ARE EXPECTED TO DROP NEAR 50 DEGREES. THEREAFTER... WELL BELOW NORMAL TEMPERATURES WILL SLOWLY RECOVER DUE TO VERY COOL GULF AND BAY WATERS. STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO FOR THE LATEST STATEMENTS CONCERNING THIS STRONG COLD FRONT FROM YOUR NATIONAL WEATHER SERVICE RIGHT HERE IN KEY WEST. APA/TF
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:32 AM EST | Small Craft Advisory | KEY | 11 hr | |
| Dec 12, 3:35 PM EST | Wind Advisory | KEY | Monroe | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.